MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7510
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025 before use of the pleurx drainage kit, a yellow substance was observed on the outside and inside of the packaging.There was no reported impact to the patient.
 
Additional Manufacturer Narrative
H11: the lot number for the device was provided.The device history records are currently under review.Photos have not been provided for review.The device is pending return.The investigation is currently underway.Upon completion of the investigation, a supplemental report will be filed.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: two pleurx kits, reference 50-7510, were received for evaluation.The packaging label confirmed that the code 50-7510 and lot number 0001606055 matched the reported product.Both kits exhibited yellow stains across the pouch surface and partially on the label.These stains were widespread and visible, suggesting potential contamination or a packaging integrity issue.Visual inspection indicated that the discoloration was superficial.Although procedural and functional requirements for release were met, it remains unclear whether any procedural deficiencies contributed to the reported issue.A definite root cause could not be determined.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.D2b: procode: dwm; png, d3 (medical device manufacturer), d9 (device available for eval?; returned to manufacturer date), g3 (date received by manufacturer), g4: pma/510(k): k160437; k160450; k201155; k241946, h2 (correction, additional information, and device evaluation), h3 (device eval by manufacturer), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Initial mdr mfr report # 9680904-2025-00027, site legal name (fda) reported, carefusion d.R.203 ltd.- santo domingo, dominican republic; site registration number (fda) 9680904.Correct site legal name (fda) is, vernon hills; site registration number (fda) 1423507.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on (b)(6) 2025 before use of the pleurx drainage kit, a yellow substance was observed on the outside and inside of the packaging.There was no reported impact to the patient.During follow up response it was further reported that the substance was described as a liquid that penetrated the sterile barrier and dried out, possibly iodine or a dye of some sort.

Brand Name
PLEURX DRAINAGE KIT 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key22963495
Report Number9680904-2025-00026
Device Sequence Number8453522
Product Code DWM
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707(17)270709(10)0001606055
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number50-7510
Device Lot Number0001606055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown